Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 26, 2008, 6:41 PM CDT for Pecos County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 6:41 PM CDT (23:41 UTC)
- Expired
- May 26, 2008, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:57 PM CDT | FLASH FLOOD | 14 E Fort Stockton, TX | ONE FOOT OF WATER COVERING MULTIPLE AREAS ON HIGHWAY 67 FROM I-10 UP TO 25 MILES NORTH OF I-10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 262341 FFWMAF TXC371-270345- /O.NEW.KMAF.FF.W.0005.080526T2341Z-080527T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 641 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 1045 PM CDT * AT 635 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 10 MILES EAST OF FORT STOCKTON AT THE INTRSECTION OF INTERSTATE 10 AND HIGHWAY 67. AT 635 PM CDT DOPPLER RADAR INDICATED TORRENTIAL RAINFALL CONTINUING ALONG INTERSTATE 10... 10 TO 20 MILES EAST OF FORT STOCKTON. * LOCATIONS IN THE WARNING INCLUDE INTERSTATE 10...10 TO 20 MILES EAST OF FORT STOCKTON...AND HIGHWAY 67. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3108 10262 3104 10231 3066 10230 3066 10278 TIME...MOT...LOC 2338Z 180DEG 0KT 3087 10264 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:53 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 26, 2:53 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON MAY 26 2008
.DISCUSSION...
SHORT TERM CONCERN IS CONVECTION EXPECTED TO DEVELOP ALONG A
DRYLINE CURRENTLY SITUATED FROM TATUM...TO WINK...THEN BACK
SOUTHWEST. THE DAVIS MOUNTAINS HAVE MANAGED TO MAINTAIN THEIR
MOISTURE WHICH IS CAUSING THIS AREA TO BE THE FIRST TO INITIATE
CONVECTION. 18Z RUC IS SHOWING HIGH CAPE VALUES FROM 2500-3000J/KG
WHICH WILL BE AMPLE TO GET CONVECTION FIRING. SHEAR VALUES ARE LOW
OUT WEST BUT STEADILY INCREASE TO 25-30KTS 0-6KM IN THE EASTERN
PERMIAN BASIN. HOWEVER FURTHER EAST THERE IS ALSO MORE CAPPING
FROM A WARM LAYER AT AROUND 3-5KFT SO THERE IS NO AREA EXTREMELY
FAVORABLE FOR SEVERE CONVECTION. THAT SAID THE BOTTOM LINE IS WITH
HIGH CAPE ANY STORMS CAN CREATE A STRONG ENOUGH STORM RELATIVE
SHEAR ENVIRONMENT FAVORABLE FOR SEVERE WIND AND HAIL AND FEEL THAT
WE WILL SEE THIS LATER THIS AFTERNOON INTO THIS EVENING.
CONVECTION WILL MOVE EAST OVERNIGHT BUT COULD SEE THE SAME
TOMORROW WITH A DRYLINE REMAINING IN THE AREA. THE SEVERITY OF
CONVECTION TOMORROW IS STILL UP IN THE AIR WITH INSTABILITY NOT AS
HIGH AS TODAY...BUT IT WILL HAVE TO BE WATCHED. A COLD FRONT DROPS
DOWN INTO THE NORTHERN BASIN WEDNESDAY AFTERNOON WHICH COULD BE
THE FOCUS FOR MORE THUNDERSTORMS. IN ADDITION...DEEP SOUTHEASTERLY
FLOW WILL ADVECT MOISTURE AGAINST THE MOUNTAINS AND HAVE ADDED
SLIGHT CHC POPS OUT WEST TO ACCOUNT FOR THIS.
AFTERWARD AN UPPER RIDGE WILL SETTLE IN GIVING US A BIT OF A
SUMMER PATTERN. LEFT THE ISOLATED THUNDERSTORMS FOR THE DAVIS
MOUNTAINS NEXT WEEKEND THOUGH NOT TOO CERTAIN ON THIS HAPPENING.
HENNIG
&&
.FIRE WEATHER...
THE RED FLAG WARNING TODAY WORKED OUT FOR GDP...BUT OTHER AREAS
STRUGGLED TO GET THE WINDS UP. TOMORROW WILL BE MORE OF THE SAME
BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS AND JUST DO NOT SEE
ENOUGH TO ISSUE ANY PRODUCTS AT THIS TIME. DRY LIGHTNING WILL BE A
PROBLEM THROUGH WEDNESDAY WITH THUNDERSTORM CHANCES IN THE
FORECAST. WINDS SHOULD REMAIN MODEST OUT WEST BUT IF ANY STARTS
OCCUR EAST OF THE DRYLINE...THEN THE FIRE WILL BE HARDER TO
CONTROL WITH WINDS STRONGER ACROSS THE LOWER TRANS PECOS AND
EASTERN PERMIAN BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 95 71 92 / 40 30 30 20
CARLSBAD NM 60 96 63 90 / 0 10 20 20
DRYDEN TX 71 94 70 92 / 20 30 20 10
FORT STOCKTON TX 70 97 69 94 / 30 30 20 10
GUADALUPE PASS TX 62 89 63 87 / 0 0 10 20
HOBBS NM 60 97 66 90 / 10 10 20 20
MARFA TX 56 90 57 87 / 20 20 10 10
MIDLAND INTL AIRPORT TX 70 95 66 92 / 30 30 30 20
ODESSA TX 71 96 69 91 / 30 30 30 20
WINK TX 67 101 73 96 / 20 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 26, 2:12 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 212 PM CDT MON MAY 26 2008 /112 PM MDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A LAMESA...MIDLAND...FORT STOCKTON LINE LATE THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. DRY AIR WILL RESIDE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND STOCKTON PLATEAU LATE THIS AFTERNOON AND EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS WHERE WIND SPEEDS WILL BE A LITTLE WEAKER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING EACH DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 3:49 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 PM CDT MON MAY 26 2008 TXZ075-262115- PECOS- 349 PM CDT MON MAY 26 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 25 MILES WEST OF FORT STOCKTON NEAR INTERSTATE 10 IN CENTRAL PECOS COUNTY AT 349 PM CDT...MOVING NORTH AT 17 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. PEOPLE IN WEST CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 26, 4:09 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL IMPERIAL 31.27N 102.69W
05/26/2008 E1.00 INCH PECOS TX TRAINED SPOTTER
QUARTER SIZED HAIL IN IMPERIAL.
&&
CDANIELSLocal storm report, May 26, 5:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N FORT STOCKTON 30.91N 102.89W
05/26/2008 E0.75 INCH PECOS TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, May 26, 6:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
610 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 13 E FORT STOCKTON 30.89N 102.67W
05/26/2008 E1.75 INCH PECOS TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL AT MILE MARKER 273 ON I-10.
&&
CDANIELSLocal storm report, May 26, 6:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 PECOS TX PUBLIC
REPORT OF TORNADO TOUCHDOWN AT MILE MARKER 278.
&&
CDANIELSLocal storm report, May 26, 6:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 E4.25 INCH PECOS TX LAW ENFORCEMENT
SOFTBALL SIZED HAIL REPORTED AT MILE MARKER 278 ON I-10.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:19 PM CDT | Areal Flood Advisory | MAF | Pecos, Reagan, Reeves, Ward | 133 days |
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| May 25, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Upton, Ward | 61 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
| May 26, 5:19 AM CDT | Red Flag Warning | MAF | 16 hr | |
| May 26, 3:03 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 60 min |
| May 26, 4:43 PM CDT | Tornado Warning | MAF | Pecos | 32 min |
| May 26, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| May 26, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 44 min |
| May 26, 5:46 PM CDT | Tornado Warning | MAF | Pecos | 29 min |
| May 26, 6:15 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| May 26, 6:47 PM CDT | Tornado Warning | MAF | Pecos | 58 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.